MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INTROCAN SAFETY®; INTRODUCER, CATHETER

B. BRAUN MEDICAL INC. INTROCAN SAFETY®; INTRODUCER, CATHETER
Catalog Number 4251644-02
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).As reported by the user facility, the sample was not available for further evaluation.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformance's of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: the rn successfully inserted iv catheter.When he pulled the needle out, the safety feature did not engage and he stuck himself with a contaminated needle.No information provided on user injury and/or treatment required.No injury to patient.

Brand Name
INTROCAN SAFETY®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7673326
Report Number2523676-2018-00045
Device Sequence Number848348
Product Code DYB
UDI-Device Identifier04046963166007
UDI-Public04046963166007
Combination Product (Y/N)N
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number4251644-02
Device Lot Number0061596483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1